Hail, Baxter
- When
- March 25, 4:00 AM CST
- Where
- Baxter County, Mountain Home
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.330, -92.380
Pea to nickel size hail covered the ground.
Scattered thunderstorms moved across northern Arkansas early on the morning of the 25th. There were a number of reports of small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Scattered thunderstorms moved across northern Arkansas early on the morning of the 25th. There were a number of reports of small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 25, 2:46 AM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 346 AM CDT FRI MAR 25 2011 .SHORT TERM...TODAY THROUGH MONDAY SKIES WERE MOSTLY CLEAR TO PARTLY CLOUDY ACROSS MUCH OF THE NATURAL STATE EARLY THIS MORNING...WITH TEMPS RANGING FROM THE UPPER 30S TO LOW 40S ACROSS CENTRAL TO NE SECTIONS OF THE CWA...TO THE MID TO UPPER 40S ACROSS WRN SECTIONS OF THE STATE. REGIONAL RADAR IMAGERY SHOWS SCT SHRA AND A FEW TSRA ACROSS NE OK...SE KS AND SW MO AS RESULT OF A WEAK UPPER WAVE CURRENTLY MOVING ENE ACROSS KS. THIS ACTIVITY EXPECTED TO CONTINUE THROUGH THIS AFTERNOON AS THIS UPPER WAVE MOVE EAST...MAINLY NORTH OF AR. HAVE HIGHEST POPS THROUGH THIS MORNING ACROSS NWRN COUNTIES...THEN ACROSS THE NRN 2 ROWS OF COUNTIES THIS AFTERNOON. HOWEVER...LOOKS LIKE BEST PRECIP POTENTIAL WILL REMAIN NORTH OF AR WITH THIS SYSTEM. ATTENTION THEN TURNS TO SFC LOW PRESSURE DEVELOPING TO THE SW...AND ASSOCIATED WARM FRONT LIFTING NORTH INTO THE STATE TONIGHT INTO SAT. LOOKS LIKE THIS WARM FRONT WILL STALL ACROSS THE SRN 2/3RDS OF THE CWA AS FLOW ALOFT REMAIN WEAKLY SW. THIS FRONTAL BOUNDARY WILL BE THE FOCUS FOR PRECIP STARTING FRI NIGHT AS MOISTURE SPREADS NORTH OVER THE WARM FRONT INTO SRN AND CENTRAL AR...WITH BEST POPS INITIALLY EXPECTED ACROSS CENTRAL AND SRN PORTIONS OF THE STATE. THEN...AS THE SFC LOW MOVES EAST ACROSS SRN AR SAT...COOLER AIR WILL BEGIN TO FILTER INTO THE STATE FROM THE NW SAT AFTERNOON/EVENING AS THE SFC LOW EXITS TO THE EAST. POPS WILL DECREASE FROM WEST TO EAST SAT NIGHT. THE THREAT FOR WIDESPREAD SVR WX LOOKS RATHER LIMITED AT THIS TIME FOR SAT AS MUCH OF THE CWA WILL REMAIN IN THE COOL AIR MASS NORTH OF THE WARM FRONT. HOWEVER...AREAS ALONG AND JUST NORTH OF THE FRONT ACROSS SRN AND PORTIONS OF CENTRAL AR WILL SEE ENHANCED SVR POTENTIAL WITH FORECAST CAPE VALUES OF 500-1000 J/KG...0-6KM SHR OF 45-60KTS. AT THIS TIME...THE MAIN THREAT WOULD BE LARGE DAMAGING HAIL. HOWEVER...AREAS SOUTH OF THE WARM FRONT COULD SEE AN INCREASED TORNADO/WIND THREAT AS SFC BASED INSTABILITY WILL BE HIGHER /1000-1600 J/KG/...AND WITH 0-1KM SHR VALUES OF 20 TO NEAR 30 KTS. LIMITING FACTORS FOR TORNADOES HOWEVER WILL BE RELATIVELY HIGH LCL HGTS AND LACK OF SIGNIFICANT LOW LEVEL DIRECTIONAL SHR. THE LIKELY AREA...ALBEIT ONLY VERY MODEST POTENTIAL...FOR ROTATING STORMS WILL BE THOSE STORMS DEVELOPING NEAR THE EWD MOVING SFC LOW ACROSS THE FAR SRN COUNTIES...AND THOSE STORMS THAT PASS NORTH ACROSS THE WARM FRONT BOUNDARY...WITH ONLY A NARROW WINDOW OF OPPORTUNITY. THERE WILL BE A BRIEF BREAK IN PRECIP...AND POTENTIALLY CLEARING SKIES EARLY ON SUN AS HIGHER SFC PRESSURE AND DESCENDING MOTIONS KEEP CONDITIONS STABLE AND DRY. HOWEVER...PRECIP CHANCES WILL INCREASE ONCE AGAIN STARTING SUN NIGHT INTO MON AS ANOTHER UPPER DISTURBANCE APPROACHES THE STATE FROM THE WEST. THE BEST POPS WITH THIS LATE WEEKEND SYSTEM WILL REMAIN ACROSS THE SRN THIRD OF THE STATE AS THE WEAK SFC LOW PASSES SOUTH OF AR. NEAR THE END OF THE SHORT TERM ANOTHER...POTENTIALLY STRONGER SYSTEM WILL APPROACH THE CWA FROM THE WEST LATE MON NIGHT INTO EARLY TUE MORNING...WITH POPS ONCE AGAIN INCREASING. POPS WILL INITIALLY BE HIGHEST ACROSS NWRN SECTIONS OF THE STATE MON NIGHT. THE MAIN IMPACT FROM THIS SYSTEM WILL OCCUR AT THE START OF THE LONG TERM FOR THE DAYTIME HRS TUE. && .LONG TERM...TUESDAY THROUGH THURSDAY PROGRESSIVE UPR FLOW PATTERN IS FCST TO PERSIST ACRS THE SRN STATES THRU THE PD. HOWEVER...CONFIDENCE IN THE MODELS STILL RMNS LOW DUE TO CONTD TIMING ISSUES WITH EACH STORM SYS. IT SHLD BE NOTED THAT THE ECMWF AND GFS HAVE ACTUALLY COME INTO A LTL BETTER AGREEMENT TODAY. WE WL START OFF THE PD WITH ONE STORM SYS MOVG THRU THE MID SOUTH... WITH SCTD SHRA/TSRA ONGOING TUE. TUE NGT AND MUCH OF WED LOOKS TO BE DRY AND COOL. UNSETTLED CONDS WL RETURN LATER WED NGT AND THU AS THE NEXT SYS IS FCST TO PASS EWD ALONG THE GULF COAST. THIS SCENARIO WL KEEP THE FA IN THE COOL SECTOR...WITH SCTD SHRA AND ISOLD TSRA POSSIBLE...AND TEMPS RMNG AT BLW NORMAL LVLS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 56 44 57 41 / 30 60 60 20 CAMDEN AR 73 59 78 52 / 10 40 30 10 HARRISON AR 56 43 57 36 / 40 60 60 10 HOT SPRINGS AR 67 52 69 46 / 20 40 40 10 LITTLE ROCK AR 65 51 66 47 / 20 50 40 10 MONTICELLO AR 72 59 76 53 / 10 50 40 10 MOUNT IDA AR 67 52 69 44 / 20 40 40 10 MOUNTAIN HOME AR 55 43 55 38 / 40 60 60 20 NEWPORT AR 56 46 59 44 / 20 60 60 30 PINE BLUFF AR 69 55 72 50 / 10 50 40 10 RUSSELLVILLE AR 62 49 64 43 / 20 50 50 10 SEARCY AR 60 48 62 45 / 20 50 50 20 STUTTGART AR 65 51 67 48 / 20 50 50 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...62 / LONG TERM...44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI MAR 25 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI MAR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO PASS TO THE NORTH OF ARKANSAS TODAY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE TODAY...MAINLY ACROSS NORTHERN ARKANSAS. MEANWHILE...A WARM FRONT TO THE SOUTH OF ARKANSAS...WILL BEGIN TO LIFT SLOWLY NORTHWARD LATER TODAY. THE BOUNDARY IS FORECAST TO PUSH INTO THE SOUTHERN PART OF THE STATE TONIGHT. LOW PRESSURE WILL TRACK ALONG THE FRONT OVERNIGHT...RESULTING IN ADDITIONAL SHOWER AND THUNDERSTORM FORMATION. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT ACROSS CENTRAL AND SOUTHERN ARKANSAS...MAINLY ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. LARGE HAIL WILL BE THE MAIN CONCERN FOR LOCATIONS NORTH OF THE WARM FRONT...WITH DAMAGING WINDS AND EVEN ISOLATED TORNADOES POSSIBLE ALONG AND SOUTH OF THE BOUNDARY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UNSETTLED CONDITIONS WILL CONTINUE THROUGH SATURDAY AS ANOTHER LOW PRESSURE SYSTEM TRACKS ALONG THE FRONTAL BOUNDARY GENERALLY STALLED OVER THE AREA. THIS WILL RESULT IN ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS FOR MUCH OF THE STATE. ISOLATED STRONG TO SEVERE STORMS MAY BE POSSIBLE...WITH LARGE HAIL THE MAIN THREAT. RAIN CHANCES WILL DIMINISH FROM THE WEST SATURDAY AFTERNOON AND EVENING AS THE STORM SYSTEM SHIFTS EAST OF ARKANSAS. THE NEXT SIGNIFICANT STORM SYSTEM IS FORECAST TO AFFECT THE MID SOUTH MONDAY NIGHT AND TUESDAY...WITH A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. IT APPEARS THE TRACK OF THE SYSTEM WILL BE FAR ENOUGH TO THE SOUTH TO KEEP ARKANSAS IN A SOMEWHAT COOL AIRMASS...LIMITING THE POSSIBILITY OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTER GROUPS ARE ASKED TO MONITOR LATER FORECASTS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 458 AM CDT FRI MAR 25 2011 ARZ004>006-015-251030- BAXTER AR-FULTON AR-IZARD AR-MARION AR- 458 AM CDT FRI MAR 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IZARD...CENTRAL BAXTER...EASTERN MARION AND WESTERN FULTON COUNTIES UNTIL 530 AM CDT... AT 458 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES SOUTHEAST OF LAKEVIEW...OR 8 MILES WEST OF MOUNTAIN HOME...MOVING EAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... MOUNTAIN HOME... VIOLA... ROBINSON PT LNDG... LAKEVIEW... GASSVILLE... GAMALIEL LANDING... FLIPPIN... FAWN PARK... DIAMOND BAY... COLFAX... BULL SHOALS SP... BULL SHOALS... BRIARCLIFF... BEXAR... ARKAWANA... WILD CHERRY... VIDETTE... MITCHELL... LAT...LON 3645 9196 3623 9196 3627 9260 3643 9260 TIME...MOT...LOC 0958Z 272DEG 49KT 3635 9251 44
The Springfield radar (KSGF), 136 km away, was scanning. The volume nearest the first event began at 10:00 UTC.
1 hail. Local standard time, as filed.
Pea to nickel size hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280055.